MAUDE Adverse Event Report: SYNTHES GMBH CONICAL EXTRACTION SCREW FOR TI FEMORAL AND TIBIAL NAILS; EXTRACTOR

SYNTHES GMBH CONICAL EXTRACTION SCREW FOR TI FEMORAL AND TIBIAL NAILS; EXTRACTOR
Catalog Number 03.010.000
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during surgery on (b)(6) 2024, the loan tibial nail removal set was used to remove an expert tibial nail.The removal was performed to investigate the reason for the patient¿s knee problems.During the surgery, the thread of the extraction tool was damaged and the surgeon could not engage it into the nail.After 45 minutes of trying, the surgeon switched to the conical extraction tool and discovered the stop for the end of the guide for the slap hammer did not fit.The surgery was delayed by 60 minutes due to the event and was successfully completed.The surgeons were eventually able to remove the nail.No further information is available.This report involves one conical extraction screw for ti femoral and tibial nails.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: h6: part: 03.010.000 lot: 81p9822 manufacturing site: hägendorf release to warehouse date: 07 january 2021 a manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.H6 component code: g07002 ¿ device not returned.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Udi updated.The expiration date is currently not available.Additionally, the serial number for the device involved in the event was not provided; therefore, the full udi is currently not available.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.Visual inspection of the returned device showed that the distal threaded tip was stripped.In addition, the shaft showed signs of normal wear.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was unable to be performed due to the post-manufacturing damage.Functional test was not performed due the mating device was not returned.However the customer allegations can be confirmed due the stripped condition of the distal threaded tip.The overall complaint was confirmed as the observed condition of the extractscr f/tib+fem nails would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CONICAL EXTRACTION SCREW FOR TI FEMORAL AND TIBIAL NAILS
Common Device Name
EXTRACTOR
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES HAEGENDORF GMBH-CN
im bifang 6
haegendorf CO 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19118845
Report Number8030965-2024-05144
Device Sequence Number7102773
Product Code HWB
UDI-Device Identifier07611819160361
UDI-Public(01)07611819160361(11)210105(10)81P9822
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.000
Device Lot Number81P9822
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/28/2024
Supplement Date Received by Manufacturer05/30/2024
07/18/2024
07/19/2024
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date06/20/2024
07/18/2024
08/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HAND F/355.220
Patient SexUnknown